Neuroleptic Malignant Syndrome Causes and Symptoms

Neuroleptic malignant syndrome (NMS) is a neurological disorder that may develop as a reaction to some prescription drugs. Antipsychotic drugs and some drugs used to treat nausea and vomiting are known to contain chemicals that can lead to NMS. This unexpected illness has severe symptoms and is life-threatening. Since NMS has been directly related to drug therapy, it is an avoidable disorder that can be prevented by limiting exposure to certain risky drugs.

Causes

Research conducted on this rare condition suggests that NMS develops when dopamine levels in the body are decreased. An individual’s dopamine levels may be reduced by 1) a medication that purposely blocks dopamine receptors, or 2) a genetic disorder that leads to a reduced number of dopamine receptors in the body. When the body is not able to produce or receive adequate levels of dopamine, NMS is one negative effect that may develop.

Symptoms

There are a number of visible symptoms that may develop when an individual first begins to develop NMS. Some of the first symptoms that you may notice include:

  • Muscle cramps or tremors
  • Irritability
  • Delirium or falling into a coma
  • Fever

If you notice any of these initial warning signs, seek emergency medical attention immediately. The symptoms will worsen over a matter of days and can be life-ending. It is crucial to receive medical help as soon as possible to treat the onset of NMS and minimize its threat. Sometimes doctors may confuse the symptoms for another illness, so it is crucial to give the medical staff all information you have regarding medical history and past and current medications so that they have a greater chance of properly treating the condition.

After returning from the warm south, along with the memories of the holidays, I brought terrible herpes, which burst on the road and turned into a huge wound. Moreover, new bubbles began to form around the wound, so my hope that “what will pass by itself” was doomed to failure. I asked in the pharmacy what to do, and they recommended to me buy Valtrex pills with Valaciclovir on https://regrx.com/, saying that they quickly helped. I take it for two days already, and it seems the bubbles have dried up.

NMS can be effectively treated as long as it is recognized and addressed in time. Even if you are not sure that you or a loved one is suffering from NMS, it is best to seek emergency medical assistance if you notice that any of the above symptoms persist. Erring on the side of caution could save a life.

Unfortunately, many people are not aware of the serious health risks associated with some medications. If your child is currently taking an antipsychotic drug or a medication containing the chemical compound metoclopramide, s/he may have a high risk of developing NMS.

Author: Inside Carvoeiro

Share This Post On